MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ TRI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ TRI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385158
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the syringes could not be inserted into the 2 damaged bd q-syte¿ tri-extension sets and medication leaked as a result.The following information was provided by the initial reporter: "not able to insert the syringes in the split septum.Unable to give medication and drug spill is happening.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 18-aug-2023.H6: investigation summary: our quality engineer inspected the 1 sample and 2 photos submitted for evaluation.The reported issue of component damage ¿ leak was confirmed upon inspection and testing of the sample.Analysis of the sample showed that two units of the tri extension set did not have a slit in the top and bottom disks.Functional testing confirmed that the sample could not be attached to other devices in the two defective septums.Bd determined that the cause of the failure was related to our manufacturing process.During the manufacturing process the septums of the q-sytes have a slit cut into them via a blade.If the blade is dull, broken, or missing in the manufacturing machinery than the slit will not be properly cut into the septum resulting in the reported defects.Controls are in place to address this defect observed.Production records were reviewed, and this batch meets our manufacturing specification requirements.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD Q-SYTE¿ TRI-EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17467414
Report Number9610847-2023-00215
Device Sequence Number7357588
Product Code FPA
UDI-Device Identifier00382903851584
UDI-Public00382903851584
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Catalogue Number385158
Device Lot Number2033442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/06/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown